Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Includes Expert Content
infant blood in stool
avatar
An_248428 posted:
grandson is having blood in his stool even after changing to hypoallergenic formula nutragin is there another how long does this usually take to clear?
Reply
 
avatar
hgreenwood7058 responded:
He should be evaluated for the bloody stool.
 
avatar
cshyronia responded:
I agree my son was put on nutramigen and with in 24 hrs he stopped having bloody stools.
 
avatar
Sara DuMond, MD, FAAP responded:
I am so sorry to hear about your grandson. I presume that they are suspicious that a milk protein allergy is causing the blood in his stools, and that is the reason for switching him to Nutramigen. It can sometimes take several days for the stool to normalize, but if the blood in his stool is continuing beyond a week on the new formula, I would recommend contacting his pediatrician again. Sometimes it can be as simple as trying a different elemental (hypoallergenic) formula, but not always. It may be time to visit a pediatric gastroenterologist, who might be able to offer additional guidance in terms of the next step. I hope that helps.
Dr. DuMond
 
avatar
sumis replied to Sara DuMond, MD, FAAP's response:
Is he taking any multivitamin drops like polyvisol ?My DS had bloody stools and asoon as I stopped the drops the blood stopped as well .


Helpful Tips

Updated Crib Safety GuidelinesExpert
For information on the latest federal crib safety standards, here is a link to important points for parents to be aware of! ... More
Was this Helpful?
3 of 5 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.